Oklahoma, 2025

Damaging Wind in Oklahoma, August 19, 2025

August 19, 2025 · NWS TSA · 1 event in 1 county or zone

Strong to severe thunderstorms developed across portions of eastern Oklahoma during the afternoon and evening of the 19th, as a frontal boundary moved into the area. Very unstable air combined with weak wind shear resulted in intense but relatively short-lived thunderstorms, the strongest of which produced damaging outflow wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed across portions of eastern Oklahoma during the afternoon and evening of the 19th, as a frontal boundary moved into the area. Very unstable air combined with weak wind shear resulted in intense but relatively short-lived thunderstorms, the strongest of which produced damaging outflow wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 19, 11:54 AM CST, 4 hours 36 minutes earlier. Its key messages:

  • Issued at 1209 AM CDT Tue Aug 19 2025
  • Dangerous heat persists areawide today, and for southeast OK on Wednesday.
  • A cold front moves into/through the region tonight and Wednesday bringing increasing shower and thunderstorm chances as well as somewhat cooler air.
  • Another cold front is forecast late weekend into next week with increased rain chances and well below normal temperatures expected.
Area forecast discussion, Aug 19, 11:54 AM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1254 PM CDT Tue Aug 19 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 1209 AM CDT Tue Aug 19 2025

 - Dangerous heat persists areawide today, and for southeast OK on Wednesday.

 - A cold front moves into/through the region tonight and
   Wednesday bringing increasing shower and thunderstorm chances
   as well as somewhat cooler air.

 - Another cold front is forecast late weekend into next week with
   increased rain chances and well below normal temperatures
   expected.

&&

.SHORT TERM...
(Through tonight )
Issued at 1248 PM CDT Tue Aug 19 2025

Upper level ridging is now well to the west of the area, but a very
hot lower level thermal profile remains in place. Heat indices will
peak this afternoon at 105-110 F for most of the area. Decent
instability with some weak forcing from an approaching shortwave
trough will kick off isolated showers and storms this afternoon
and evening, particularly across the higher terrain and near the
KS border. Storm activity will spread south into the rest of the
area this evening or overnight but coverage will remain scattered
(10-40% chance). A few storms could become marginally severe with
damaging wind gusts and locally heavy rainfall. Low temperatures
tonight will remain mild, mostly in the 70s, but will be somewhat
cooler than this morning as cooler air filters in from the north.

&&

.LONG TERM...
(Tomorrow through Tuesday)
Issued at 1248 PM CDT Tue Aug 19 2025

The cold front will continue pushing south Wednesday. Northern areas
will be mostly dry, with only a 10-20% chance of a shower or
thunderstorm Wednesday. High temperatures will drop to the upper 80s
to low 90s as cold air advection increases slightly. There will be a
better chance of precipitation further south (closer to the front).
High temperatures and heat indices will cool slightly from today for
areas near I-40 and south, but remain high enough to justify one
final Heat Advisory. Though this should be the last one for now.
Conditions will then dry out for the remainder of the week with
temperatures running near or a bit below normal. Rain chances will
generally remain 15% or less until the weekend.

By next Sunday an anomalously deep trough will dive into the eastern
USA. It will weaken and further displace the high pressure area to
the west. Significantly cooler air will move in, with conditions
perhaps feeling more like late September or early October than late
August. Highs will fall into the 70s to low 80s, possibly lower.
With high PWAT due to robust moisture transport along the low level
jet, sufficient instability, and good upper level forcing, rain
chances will likely rise considerably. There is good ensemble
support for multiple rounds of widespread (and possibly heavy
rainfall). With that said there is timing uncertainty as well as
uncertainty with respect to the areas where rain will focus. For
that reason, Pops are still mostly below 50%. Either way, this will
be a substantial change from the weather seen lately.

&&

.AVIATION...
(18Z TAFS)
Issued at 1225 PM CDT Tue Aug 19 2025

Scattered thunderstorms will re-develop through this afternoon,
potentially with greater coverage across NW AR and eventually SE
OK through early evening. Strong downdraft winds may occur with
strongest cells along with substantial short-duration reduction in
visibility. Overall activity should diminish overnight with VFR
conditions prevailing outside of direct storm impacts.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  94  72  92 /  20  20   0   0
FSM   75  96  74  94 /  30  30  10  10
MLC   74  95  71  92 /  30  20  10  10
BVO   69  93  66  91 /  20  10   0   0
FYV   69  92  66  89 /  30  20  10  10
BYV   70  90  66  88 /  40  20   0  10
MKO   73  95  71  91 /  20  20   0  10
MIO   72  93  68  90 /  20  10   0   0
F10   72  94  70  91 /  20  20   0  10
HHW   74  96  73  92 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>068-
     070>076.

     Heat Advisory from noon to 8 PM CDT Wednesday for OKZ049-053-
     072>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-019-020-
     029.

     Heat Advisory from noon to 8 PM CDT Wednesday for ARZ019-020-029.

&&

SHORT TERM...06
LONG TERM....06
AVIATION...14
Hazardous weather outlook, Aug 19, 4:13 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 PM CDT Tue Aug 19 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 PM CDT Tue Aug 19 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
    AREA...Eastern Oklahoma and Western Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are ongoing late this
afternoon in parts of eastern Oklahoma and western Arkansas. The
thunderstorms will continue to pose a locally heavy rain and gusty
wind threat, with a limited potential for damaging wind gusts with
the strongest thunderstorms. The coverage and intensity of
thunderstorms are both expected to wane with the loss of daytime
heating, although low thunderstorm chances will persist overnight.

In areas that have not seen cooling rains this afternoon, hot and
humid conditions persist, with heat index values from 100 to 110
degrees continuing. Conditions will improve toward sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm and Dangerous Heat Potential.
THURSDAY THROUGH SATURDAY...No Hazards.
SUNDAY AND MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will focus southward on Wednesday primarily
across southeast Oklahoma into west central Arkansas. Hot and
humid conditions will remain in place, especially for areas south
of Interstate 40, before slightly cooler and drier air arrives
Thursday through Saturday. The weather pattern begins to change by
early next week, with daily shower and thunderstorm chances and below
normal temperatures.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 19, 4:04 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT Tue Aug 19 2025

OKZ076-192230-
Le Flore OK-
504 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LE FLORE COUNTY
THROUGH 530 PM CDT...

At 504 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
west of Octavia. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea to dime size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Octavia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3466 9480 3460 9455 3451 9462 3451 9490
TIME...MOT...LOC 2204Z 296DEG 3KT 3455 9478

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 19, 4:07 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
507 PM CDT Tue Aug 19 2025

OKZ054-059-192230-
Osage OK-Pawnee OK-
507 PM CDT Tue Aug 19 2025

...GUSTY SHOWERS WILL IMPACT CENTRAL OSAGE AND PAWNEE COUNTIES
THROUGH 530 PM CDT...

At 506 PM CDT, Doppler radar indicated a gust front along a line
extending from 2 miles north of Fairfax to 2 miles west of Marland
to 6 miles south of Lamont to 2 miles northeast of Jefferson.
Movement was south at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pearsonia...                      Skedee...
Webb City...                      Hallett...
Jennings...                       Apperson...
Burbank...                        Fairfax...
Blackburn...                      Ralston...
Foraker...                        Maramec...
Grainola...                       Sooner Lake...
Shidler...                        Pawnee...
Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9639 3616 9653 3616 9682 3624 9682
      3625 9692 3633 9693 3634 9703 3651 9703
      3655 9690 3658 9689 3660 9692 3659 9705
      3668 9706 3670 9703 3668 9694 3675 9689
      3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 2206Z 012DEG 27KT 3661 9670 3657 9719 3661 9754 3675
9777

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 19, 4:10 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
510 PM CDT Tue Aug 19 2025

ARZ002-192245-
Carroll AR-
510 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CARROLL COUNTY THROUGH
545 PM CDT...

At 510 PM CDT, Doppler radar indicated a strong thunderstorm near
Green Forest, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea to dime size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Coin...                           Green Forest...
Connor...                         Rule...
Carrollton...                     Cabanal...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3617 9336 3627 9355 3645 9346 3638 9330
      3624 9330
TIME...MOT...LOC 2210Z 207DEG 7KT 3630 9341

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 19, 4:16 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
516 PM CDT Tue Aug 19 2025

OKZ073-192245-
Pittsburg OK-
516 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PITTSBURG COUNTY
THROUGH 545 PM CDT...

At 516 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Stuart, moving southwest at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Ashland...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3493 9609 3484 9594 3468 9603 3468 9609
TIME...MOT...LOC 2216Z 038DEG 4KT 3484 9608

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 19, 4:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT Tue Aug 19 2025

ARZ029-OKZ076-192245-
Sebastian AR-Le Flore OK-
519 PM CDT Tue Aug 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES THROUGH 545 PM CDT...

At 519 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Hartford, moving west at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Hartford...                       Poteau...
Cameron...                        Shady Point...
Heavener...                       Howe...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3491 9445 3487 9461 3513 9470
      3515 9441 3495 9435
TIME...MOT...LOC 2219Z 073DEG 8KT 3505 9447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 19, 4:21 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
521 PM CDT Tue Aug 19 2025

OKZ049-076-192245-
Pushmataha OK-Le Flore OK-
521 PM CDT Tue Aug 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PUSHMATAHA AND
SOUTHWESTERN LE FLORE COUNTIES THROUGH 545 PM CDT...

At 521 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles west of Whitesboro to 3 miles west of Big
Cedar. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea to dime size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Whitesboro...                     Octavia...
Talihina...                       Muse...
Honobia...                        Big Cedar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3452 9501 3468 9506 3476 9506 3471 9464
      3451 9449 3450 9494
TIME...MOT...LOC 2221Z 332DEG 11KT 3469 9497 3464 9471

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The radar

The Norman radar (KTLX), 121 km away, was scanning. The volume nearest the first event began at 22:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pittsburg

When
August 19, 4:30 PM CST
Where
Pittsburg County, 3.96 mi W of White Switch
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.876, -96.070

The Oklahoma Mesonet station near Stuart measured thunderstorm wind gusts to 59 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280288.